Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Complete coinductive theories. I

Author: A. H. Lachlan
Journal: Trans. Amer. Math. Soc. 319 (1990), 209-241
MSC: Primary 03C52; Secondary 03C45, 03C50, 03C65
MathSciNet review: 957082
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ T$ be a complete theory over a relational language which has an axiomatization by $ \exists \forall $-sentences. The properties of models of $ T$ are studied. It is shown that quantifier-free formulas are stable. This limited stability is used to show that in $ \exists \forall $-saturated models the elementary types of tuples are determined by their $ \exists$-types and algebraicity is determined by existential formulas. As an application, under the additional assumption that no quantifier-free formula has the FCP, the models $ \mathcal{M}$ of $ T$ are completely characterized in terms of certain 0-definable equivalence relations on cartesian powers of $ M$. This characterization yields a result similar to that of Schmerl for the case in which $ T$ is $ {\aleph _0}$-categorical.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 03C52, 03C45, 03C50, 03C65

Retrieve articles in all journals with MSC: 03C52, 03C45, 03C50, 03C65

Additional Information

PII: S 0002-9947(1990)0957082-6
Article copyright: © Copyright 1990 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia